New York, 2016

Strong Wind in New York, February 13, 2016

February 13, 2016 · NWS OKX · 1 event in 1 county or zone

Strong west winds were observed behind an arctic front.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

Strong west winds were observed behind an arctic front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Feb 13, 12:32 PM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Feb 13, 12:32 PM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1232 PM EST SAT FEB 13 2016

.SYNOPSIS...
HIGH PRESSURE BUILDS IN THROUGH SUNDAY NIGHT BEFORE SLIDING
OFFSHORE ON MONDAY. A LOW PRESSURE SYSTEM DEVELOPS ACROSS THE
SOUTHEAST MONDAY NIGHT AND TRACKS UP THE EASTERN SEABOARD TUESDAY
INTO TUESDAY NIGHT. A COLD FRONT MOVES THROUGH WEDNESDAY FOLLOWED
BY HIGH PRESSURE FOR THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
TEMPS STILL IN THE TEENS ACROSS THE LOWER HUDSON VALLEY AND
INTERIOR SW CT...AND LWR 20S ELSEWHERE. EXPECT TEMPERATURES TO
CONTINUE TO FALL THRU THE AFTN TO 5-10 DEGREES ACROSS THE
INTERIOR AND 10-15 ACROSS NYC METRO AND LONG ISLAND BY LATE
AFTERNOON.

POLAR LOW CONTINUES TO DESCEND INTO THE NORTHEAST THROUGH TONIGHT
WITH A SHORT LIVED BUT DANGEROUS TO POTENTIALLY LIFE THREATENING
ARCTIC INTRUSION TODAY INTO SUN.

TEMPS SHOULD FALL INTO THE SINGLE DIGITS AND LOWER TEENS THIS
AFTERNOON...WITH WIND CHILLS FALLING TO 5 TO 15 DEGREES BELOW
ZERO. TEMPS DROP OF 6 TO 10 DEGREES IN 2 HOURS BEING NOTED ACROSS
WESTERN NY EARLY THIS MORNING...INTO THE SINGLE DIGITS BELOW ZERO.

HEART OF COLD ENTERS TONIGHT...WITH TEMPS LIKELY TO FALL TO
AROUND ZERO FOR NYC/NJ METRO AND LONG ISLAND...AND 5 TO 10 BELOW
ZERO ACROSS INTERIOR PORTIONS OF THE TRI-STATE LATE TONIGHT INTO
EARLY SUN MORNING. COMBINED WITH MODERATELY STRONG
WINDS...DANGEROUS TO POTENTIALLY LIFE THREATENING WIND CHILLS OF
20 TO 30 BELOW EXPECTED. WIND CHILL WARNINGS HAVE BEEN EXPANDED TO
COASTAL AND SOUTHERN WESTCHESTER BASED ON EXPECTED TRAJECTORY OF
COLD POOL. ADVISORIES CONTINUE ACROSS METRO NY/NJ AND COASTAL
PLAIN WITH A BIT OF MODERATION IN TEMPS DUE TO URBANIZATION AND
SURROUNDING BODIES OF WATER.

WITH UPPER LOW APPROACHING IN THE AFT/EVE AND RESIDUAL LAKE
STREAMER MOISTURE...SCT INSTABILITY CU AND ISO SNOW SHOWER/SCT
FLURRY EXPECTED INTO EARLY EVENING. ACROSS TWIN FORKS OF LONG
ISLAND...APPEARS SHOULD BE ENOUGH OF A FETCH OVER LONG ISLAND
SOUND AND INSTABILITY FOR SCATTERED SNOW SHOWERS/FLURRIES THIS
MORNING THROUGH THIS EVE. A LOCALIZED DUSTING AND REDUCED VSBY IS
POSSIBLE WITH ANY SNOW SHOWER ACTIVITY. SNOW SHOWER/FLURRY
ACTIVITY COMES TO AN END LATE THIS EVENING...WITH CLEARING SKIES
ON BACKSIDE OF DEPARTING POLAR LOW.

POTENTIAL FOR SUSTAINED WINDS INTO THE LOWER 30S AND A FEW GUSTS
TO 50 MPH THIS AFT/EVE AS WINDS ALOFT PEAK ACROSS THE NJ/NYC
METRO...COAST AND HIGHER ELEVATIONS. THE WIND HAZARD AND IMPACTS
ARE COVERED IN THE WINTER WEATHER ADVISORY. WINDS WILL BE SLOW TO
SUBSIDE TONIGHT WITH STRONG GRADIENT BETWEEN ARCTIC HIGH AND
CANADIAN MARITIMES LOW.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
POLAR LOW SLIDES OFFSHORE SUNDAY...WITH MODERATING ARCTIC HIGH
PRESSURE BUILDING IN FROM THE WEST SUN INTO SUN NIGHT.

SUNDAY SHOULD BE SUNNY...FRIGID...AND DRY WITH NW FLOW ALOFT AND
ARCTIC HIGH PRESSURE BUILDING IN. AFTER A DANGEROUSLY COLD START TO
THE DAY...DIMINISHING WINDS AND A MODERATING AIRMASS SHOULD ALLOW
TEMPS TO MODERATE INTO THE TEENS...WITH WIND CHILLS FINALLY RISING
ABOVE ZERO IN THE MID TO LATE AFTERNOON.

HIGH PRESSURE MOVES ACROSS SUNDAY NIGHT...WITH STRONG RADIATIONAL
COOLING CONDITIONS LIKELY FOR THE FIRST HALF OF THE
NIGHT...BEFORE HIGH CLOUDS BEGIN TO MOVE IN. THIS SHOULD ALLOW FOR
TEMPS TO FALL TO 5 TO POSSIBLY 10 BELOW ZERO ACROSS RURAL LOCALES
LIKE THE PINE BARRENS OF LONG ISLAND AND INTERIOR VALLEYS OF CT
WHERE A SOLID SNOWPACK EXISTS. TEMPS MAY BEGIN TO MODERATE LATE
WITH INCREASING HIGH CLOUD COVER. ELSEWHERE TEMPS WILL LIKELY
BOTTOM OUT IN THE SINGLE DIGITS ALONG THE COASTAL PLAIN...WHILE
HOLDING STEADY INT HE MID TEENS FOR NYC METRO.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
MONDAY THROUGH TUESDAY...HIGH PRESSURE WILL MOVE OFFSHORE ON MONDAY
ALLOWING FOR A RETURN FLOW TO SET UP WITH LOW LEVEL WARM ADVECTION
COMMENCING DURING THE DAY. ALOFT...AMPLIFYING RIDGING ACROSS WESTERN
NORTH AMERICA SENDS SEVERAL PIECES OF ENERGY INTO A DIGGING TROUGH
ACROSS THE CENTRAL STATES. MODELS ARE COMING INTO BETTER GENERAL
AGREEMENT WITH THIS TROUGH...BUT STILL SUBTLE DIFFERENCES IN PHASING
OF ENERGIES REMAINS. THIS IS NOT SURPRISING AS THIS ENERGY IS
EMANATING FROM THE NORTH PACIFIC AND IS COMING ASHORE LATE TODAY
INTO EARLY SUNDAY.

GENERAL AGREEMENT THAT LOW PRESSURE WILL DEVELOP ACROSS THE SOUTHEAST
LATE MONDAY INTO MONDAY NIGHT AS THIS ENERGY AMPLIFIES THE MIDDLE
AND UPPER LEVEL TROUGH. WARM ADVECTION AND INCREASING MOISTURE AHEAD
OF THIS LOW SHOULD ALLOW FOR PRECIPITATION TO BREAK OUT MONDAY
AFTERNOON AND EVENING...WITH THERMAL PROFILES SUPPORTING SNOW. IT IS
AFTER THIS TIME THAT UNCERTAINTY CONTINUES AS THE LOW INTENSIFIES
AND TRACKS ALONG THE COAST OR JUST INLAND TUESDAY. DETERMINISTIC AND
ENSEMBLE MODELS STILL SHOW SPREAD WITH THE TRACK AND INTENSITY OF
THIS LOW PRESSURE MONDAY NIGHT INTO TUESDAY. THIS WILL ULTIMATELY
DETERMINE EXACT THERMAL PROFILES AND HOW MUCH PRECIPITATION WE END
UP SEEING ACROSS THE AREA.

THE SIGNALS ARE THERE FOR A RAPIDLY INTENSIFYING LOW TO MOVE FROM
THE MIDDLE ATLANTIC REGION TUESDAY MORNING TO NORTHERN NEW ENGLAND
AND SE CANADA BY TUESDAY NIGHT. HAVE FOLLOWED A CONSENSUS FORECAST
DUE TO THE REMAINING MODEL SPREAD ON THE TIMING/TRACK/INTENSITY OF
THIS LOW...BUT HAVE INCREASED POPS TO CATEGORICAL MON NIGHT INTO TUE
BASED ON SOME CONVERGENCE IN TIMING OF SOLUTIONS AND ENSEMBLE
PROBABILITIES FOR GREATER THAN .05 INCHES QPF DURING THIS TIME.

IN TERMS OF SENSIBLE WEATHER...A LIKELY SCENARIO AT THIS POINT IS
SNOW CHANGING TO RAIN AT THE COAST MONDAY NIGHT...WITH A WINTRY MIX
CHANGING TO RAIN INLAND LATE MONDAY NIGHT INTO TUESDAY. TEMPERATURES
MAY TAKE A LITTLE LONGER TO WARM ABOVE FREEZING INLAND...SO A PERIOD
OF FREEZING RAIN IS POSSIBLE MONDAY NIGHT...BEFORE CHANGING TO RAIN
TUESDAY MORNING. WILL ALSO HAVE TO MONITOR GROUND TEMPS SENSORS
MONDAY NIGHT. IF GROUND TEMP WARM UP LAGS AIR TEMP WARMUP...THIS
WOULD RESULT IN SERIOUS SURFACE ICING ISSUES. ON
TUESDAY...RAIN...POSSIBLY HEAVY AT TIMES...WITH TEMPERATURES WELL
INTO THE 40S. TIMING AND AMOUNTS REMAIN UNCERTAIN AT THIS TIME...BUT
A GENERAL RANGE OF 1 TO 3 INCHES OF TOTAL QPF IS FORECAST IN THE
CONSENSUS OF THE MODELS. SEE HYDRO SECTION FOR MORE INFORMATION. IT
COULD ALSO BECOME QUITE BREEZY TUESDAY...BUT THIS AGAIN WILL
ULTIMATELY BE DETERMINED BY THE EXACT TRACK AND INTENSITY AS THE LOW
MOVES ACROSS THE AREA. MUCH OF THE PRECIPITATION SHOULD END TUESDAY
NIGHT AS THE LOW MOVES WELL NE OF THE AREA.

WEDNESDAY THROUGH THE END OF THE WEEK....A TRAILING SHORTWAVE MAY
SWING THROUGH ON WEDNESDAY...SO HAVE LEFT POPS IN THE LOW CHANCE
RANGE. A COLD FRONT ALSO MOVES THROUGH ON WEDNESDAY. TEMPERATURES
WILL BE NEAR NORMAL IN THE LOWER 40S. TEMPERATURES SHOULD FALL BACK
BELOW NORMAL LEVELS THURSDAY AS HIGH PRESSURE BUILDS OVER THE
REGION. THE HIGH IS CURRENTLY PROGGED TO MOVE OFFSHORE FRIDAY AS
ANOTHER FRONTAL SYSTEM APPROACHES.

&&

.AVIATION /17Z SATURDAY THROUGH THURSDAY/...
ARCTIC HIGH PRESSURE BUILDING TOWARDS THE REGION INTO SUNDAY
AFTERNOON.

VFR THROUGH THE TAF PERIOD. OCCASIONAL BKN DECK AROUND 3500-5000
FT THROUGH AROUND 22-23Z. CANNOT RULE OUT BRIEF ISOLATED -SHSN AT
ANY GIVEN LOCATION.

NW WINDS THROUGH THE TAF PERIOD...PRIMARILY TO THE RIGHT OF 300
TRUE/310 MAGNETIC...HOWEVER CANNOT RULE OUT WIND DIRECTION
OCCASIONALLY BEING AT 300 TRUE. WINDS INCREASING TO
15-25G25-35KT...WITH PEAK GUSTS UP TO AROUND 40 KT...INTO THIS
EVENING. WINDS SLOWLY DIMINISH THROUGH SUNDAY MORNING...WITH
G15-20KT BY AROUND MIDDAY SUNDAY.

.OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
.SUNDAY AFTERNOON/NIGHT...VFR.
.MONDAY...LIGHT SNOW LIKELY DEVELOPS FROM W TO E LATE MORNING/INTO
THE AFTERNOON...WITH MVFR OR LOWER POSSIBLE. S WIND G15-20KT
POSSIBLE.
.MONDAY NIGHT...IFR OR LOWER DEVELOPING. A WINTRY MIX CHANGING TO
RAIN AT S TERMINALS...AND SNOW CHANGING TO A WINTRY MIX AT
NORTHERN TERMINALS. LLWS POSSIBLE. LOW CONFIDENCE FORECAST.
.TUESDAY...ANY LINGERING WINTRY MIX N TERMINALS CHANGING TO ALL
RAIN IN THE MORNING. RAIN TAPERING OFF LATE. IFR OR LOWER
POSSIBLE. LLWS IN THE AM...THEN NW WINDS G20-25KT POSSIBLE IN THE
AFTERNOON.
.TUESDAY NIGHT...VFR.
.WEDNESDAY...MOSTLY VFR. MVFR OR LOWER POSSIBLE IN ANY SPOTTY
RAIN/SNOW SHOWER. W-NW WINDS G20-25KT POSSIBLE.
.WEDNESDAY NIGHT-THURSDAY...VFR. NW WINDS G15-20KT POSSIBLE.

&&

.MARINE...
STRONG NW WINDS TODAY IN THE WAKE OF AN ARCTIC FRONT. GALE
WARNING IN EFFECT UNTIL 11Z SUNDAY FOR NY HARBOR AND WESTERN LONG
ISLAND SOUND...AND UNTIL 15Z FOR THE OCEAN...EASTERN LONG ISLAND
SOUND...AND LONG ISLAND BAYS.

ISOLATED SNOW SHOWERS ARE POSSIBLE WITH BRIEF REDUCTIONS IN VSBY
TODAY.

A BRIEF SMALL CRAFT ADVISORY MAY BE NEEDED SUNDAY MORNING AFTER THE
GALES END...BUT TRANQUIL CONDITIONS ON ALL WATERS EXPECTED BY
SUNDAY AFTERNOON.

THE COMBINATION OF GALES AND COLD TEMPERATURES WILL PRODUCE AT LEAST
MODERATE FREEZING SPRAY ON ALL BUT THE SOUTH SHORE BAYS (FORECAST
WAVES ARE TOO LOW FOR SIGNIFICANT SPRAY THERE) INTO SUNDAY...WITH
HEAVY FREEZING SPRAY FORECAST TONIGHT ON THE SOUND/NY HARBOR/E
BAYS...AND INTO SUNDAY MORNING FOR THE EASTERN SOUND/BAYS.

SUB-SCA CONDITIONS FORECAST SUNDAY NIGHT THROUGH MONDAY AS HIGH
PRESSURE MOVES OVER THE WATERS. THEN...DEVELOPING LOW PRESSURE
ACROSS THE SE TRACKS UP THE EASTERN SEABOARD MONDAY NIGHT INTO
TUESDAY. THIS WILL INCREASE SEAS WELL ABOVE SCA LEVELS ON TUESDAY
AND BRING THE LIKELIHOOD OF SCA WINDS ACROSS ALL WATERS. THERE IS
ALSO A CHANCE FOR GALE FORCE GUSTS...AT LEAST ON THE OCEAN...ON
TUESDAY. THE LOW MOVES WELL NE OF THE WATERS TUESDAY NIGHT INTO
WEDNESDAY WITH...BUT CONDITIONS SHOULD AT LEAST REMAIN ABOVE SCA
LEVELS THROUGH WEDNESDAY.

&&

.HYDROLOGY...
NO HYDROLOGIC IMPACTS THROUGH SUNDAY NIGHT.

A DEVELOPING LOW PRESSURE SYSTEM MOVING NEAR OR ALONG THE COAST
MONDAY NIGHT INTO TUESDAY HAS THE POTENTIAL TO PRODUCE 1 TO 3 INCHES
OF LIQUID EQUIVALENT PRECIPITATION. SOME OF THIS WILL FALL AS FROZEN
PRECIPITATION MONDAY NIGHT...BUT THEN RUNOFF VIA MELTING SNOW AND
HEAVY RAIN TUESDAY COULD CAUSE AT LEAST URBAN AND SMALL STREAM
FLOODING PROBLEMS. IT IS TOO EARLY TO SAY IF MAIN STEM RIVERS WOULD
BE AFFECTED DUE TO UNCERTAINTY IN WHERE THE HEAVIEST RAINFALL WILL
OCCUR AS WELL AS THE EXACT TRACK AND INTENSITY OF THE LOW PRESSURE.

&&

.TIDES/COASTAL FLOODING...
POTENTIAL EXISTS FOR MINOR COASTAL IMPACTS WITH THE LATE MONDAY
NIGHT/EARLY TUESDAY MORNING HIGH TIDE AHEAD OF A DEVELOPING LOW
PRESSURE SYSTEM MOVING UP THE COASTAL PLAIN. STILL QUITE A BIT OF
UNCERTAINTY EXISTS ON THE EVOLUTION OF THIS SYSTEM. POSITIVE TIDAL
DEPARTURES OF 2 TO 2 1/2 FT ARE NEEDED FOR MINOR FLOOD THRESHOLDS TO
BE REACHED...AND 3 TO 3 1/2 FT FOR MODERATE THRESHOLDS.

&&

.CLIMATE...
WITH THE EXTREMELY COLD AIR MASS FORECAST TODAY INTO
SUNDAY...RECORD MINIMUMS AND RECORD LOW MAXIMUMS MAY BE REACHED.
HERE ARE THE RECORDS AND FORECASTS...

STATION......RECORD/FORECAST MINIMUM
                 FOR 2/14

CENTRAL PARK.....2 (1916)  /  0
LAGUARDIA........1 (1979)  /  1
KENNEDY..........4 (1979)  /  2
ISLIP............7 (2015)  /  1
NEWARK...........0 (1979)  /  0
BRIDGEPORT.......3 (2015*) / -2

STATION......RECORD LOW MAXIMUM/FORECAST HIGH
                 FOR 2/14

CENTRAL PARK....17 (1979) / 14
LAGUARDIA.......15 (1979) / 15
KENNEDY.........17 (1979) / 16
ISLIP...........26 (1987) / 14
NEWARK..........15 (1979) / 15
BRIDGEPORT......18 (1979) / 14

*IN 1979 AS WELL

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND CHILL WARNING UNTIL NOON EST SUNDAY FOR CTZ005>012.
NY...WIND CHILL ADVISORY UNTIL NOON EST SUNDAY FOR NYZ072>075-
     078>081-176>179.
     WIND CHILL WARNING UNTIL NOON EST SUNDAY FOR NYZ067>071.
NJ...WIND CHILL ADVISORY UNTIL NOON EST SUNDAY FOR NJZ004-006-
     103>108.
     WIND CHILL WARNING UNTIL NOON EST SUNDAY FOR NJZ002.
MARINE...GALE WARNING UNTIL 10 AM EST SUNDAY FOR ANZ330-340-345-350-353-
     355.
     HEAVY FREEZING SPRAY WARNING FROM 6 PM THIS EVENING TO NOON
     EST SUNDAY FOR ANZ330-335-340.
     FREEZING SPRAY ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ330-
     335-338-340.
     HEAVY FREEZING SPRAY WARNING FROM 6 PM THIS EVENING TO 6 AM
     EST SUNDAY FOR ANZ338.
     GALE WARNING UNTIL 6 AM EST SUNDAY FOR ANZ335-338.
     FREEZING SPRAY ADVISORY UNTIL 6 PM EST SUNDAY FOR ANZ350-353-
     355.

&&

SYNOPSIS...JMC/NV
NEAR TERM...JMC/NV
SHORT TERM...NV
LONG TERM...DS/NV
AVIATION...MALOIT
MARINE...JMC/MPS
HYDROLOGY...DS/NV
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Feb 13, 3:43 AM EST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
343 AM EST SAT FEB 13 2016

CTZ005>012-NJZ002-NYZ067>071-140845-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
343 AM EST SAT FEB 13 2016

...WIND CHILL WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO NOON EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

DEVELOPING LOW PRESSURE ACROSS THE SOUTHEAST WILL MOVE UP THE
COAST MONDAY NIGHT INTO TUESDAY. THIS SYSTEM MAY PRODUCE
SIGNIFICANT WINTRY PRECIPITATION MONDAY NIGHT INTO EARLY TUESDAY
MORNING. PRECIPITATION SHOULD CHANGE TO HEAVY RAIN ON
TUESDAY...WHICH COULD CAUSE FLOODING. THERE IS A LARGE DEGREE OF
UNCERTAINTY WITH THE TRACK AND INTENSITY OF THE LOW PRESSURE SO
STAY TUNED FOR FURTHER UPDATES THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ103-140845-
WESTERN BERGEN-
343 AM EST SAT FEB 13 2016

...WIND CHILL ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO NOON
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

DANGEROUS WIND CHILLS OF AROUND 25 BELOW POSSIBLE SATURDAY NIGHT
INTO SUNDAY MORNING.

DEVELOPING LOW PRESSURE ACROSS THE SOUTHEAST WILL MOVE UP THE
COAST MONDAY NIGHT INTO TUESDAY. THIS SYSTEM MAY PRODUCE
SIGNIFICANT WINTRY PRECIPITATION MONDAY NIGHT INTO EARLY TUESDAY
MORNING. PRECIPITATION SHOULD CHANGE TO HEAVY RAIN ON
TUESDAY...WHICH COULD CAUSE FLOODING. THERE IS A LARGE DEGREE OF
UNCERTAINTY WITH THE TRACK AND INTENSITY OF THE LOW PRESSURE SO
STAY TUNED FOR FURTHER UPDATES THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ004-006-104>108-140845-
EASTERN PASSAIC-HUDSON-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-
343 AM EST SAT FEB 13 2016

...WIND CHILL ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO NOON
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

THERE IS A LOW CHANCE OF DANGEROUS WIND CHILLS OF AROUND 25 BELOW
SATURDAY NIGHT INTO SUNDAY MORNING.

DEVELOPING LOW PRESSURE ACROSS THE SOUTHEAST WILL MOVE UP THE
COAST MONDAY NIGHT INTO TUESDAY. THIS SYSTEM MAY PRODUCE
SIGNIFICANT WINTRY PRECIPITATION MONDAY NIGHT INTO EARLY TUESDAY
MORNING. PRECIPITATION SHOULD CHANGE TO HEAVY RAIN ON
TUESDAY...WHICH COULD CAUSE FLOODING. THERE IS A LARGE DEGREE OF
UNCERTAINTY WITH THE TRACK AND INTENSITY OF THE LOW PRESSURE SO
STAY TUNED FOR FURTHER UPDATES THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ072>075-176-178-140845-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
343 AM EST SAT FEB 13 2016

...WIND CHILL ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO NOON
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

DEVELOPING LOW PRESSURE ACROSS THE SOUTHEAST WILL MOVE UP THE
COAST MONDAY NIGHT INTO TUESDAY. THIS SYSTEM MAY PRODUCE
SIGNIFICANT WINTRY PRECIPITATION MONDAY NIGHT INTO EARLY TUESDAY
MORNING. PRECIPITATION SHOULD CHANGE TO HEAVY RAIN ON
TUESDAY...WHICH COULD CAUSE FLOODING. THERE IS A LARGE DEGREE OF
UNCERTAINTY WITH THE TRACK AND INTENSITY OF THE LOW PRESSURE SO
STAY TUNED FOR FURTHER UPDATES THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ078>081-177-179-140845-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU-
343 AM EST SAT FEB 13 2016

...WIND CHILL ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO NOON
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

DEVELOPING LOW PRESSURE ACROSS THE SOUTHEAST WILL MOVE UP THE
COAST MONDAY NIGHT INTO TUESDAY. THIS SYSTEM MAY PRODUCE
SIGNIFICANT WINTRY PRECIPITATION MONDAY NIGHT INTO EARLY TUESDAY
MORNING. PRECIPITATION SHOULD CHANGE TO HEAVY RAIN ON
TUESDAY...WHICH COULD CAUSE FLOODING. THERE IS A LARGE DEGREE OF
UNCERTAINTY WITH THE TRACK AND INTENSITY OF THE LOW PRESSURE SO
STAY TUNED FOR FURTHER UPDATES THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-140845-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
343 AM EST SAT FEB 13 2016

...GALE WARNING IN EFFECT UNTIL 10 AM EST SUNDAY...
...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 6 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   FREEZING SPRAY ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   FREEZING SPRAY ADVISORY.

GALES ARE POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ338-140845-
NEW YORK HARBOR-
343 AM EST SAT FEB 13 2016

...GALE WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...
...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 6 PM THIS EVENING TO
6 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   FREEZING SPRAY ADVISORY.
   HEAVY FREEZING SPRAY WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

GALES ARE POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-140845-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
343 AM EST SAT FEB 13 2016

...GALE WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...
...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 6 PM THIS EVENING TO
NOON EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   FREEZING SPRAY ADVISORY.
   HEAVY FREEZING SPRAY WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY FREEZING SPRAY WARNING.

GALES ARE POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-140845-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
343 AM EST SAT FEB 13 2016

...GALE WARNING IN EFFECT UNTIL 10 AM EST SUNDAY...
...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 6 PM THIS EVENING TO
NOON EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   FREEZING SPRAY ADVISORY.
   HEAVY FREEZING SPRAY WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   HEAVY FREEZING SPRAY WARNING.

GALES ARE POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ345-140845-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
343 AM EST SAT FEB 13 2016

...GALE WARNING IN EFFECT UNTIL 10 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

GALES ARE POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Southwest Suffolk

When
February 13, 3:00 PM EST to 5:00 PM EST
Where
Southwest Suffolk forecast zone
Measured
41 kt (47 mph) measured gust
Injuries
1 direct, 0 indirect
Property damage
$20,000
Reported by
Mesonet
Coordinates
40.941, -72.685 (the zone’s center; the record gives no point)

At 341 pm, a measured wind gust of 47 mph was observed at State Boat Channel in southwest Suffolk County. A National Weather Service employee witnessed an accident on Ocean Parkway, near Gilgo State Park. The wind flipped a minivan on its side. The driver sustained a broken leg as a result.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2016Every state in 2016This day in weather historyWarnings in New York, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612128.